Irreducible plane sextics with large fundamental groups

Date
2009
Authors
Degtyarev, A.
Advisor
Supervisor
Co-Advisor
Co-Supervisor
Instructor
Source Title
Journal of the Mathematical Society of Japan
Print ISSN
0025-5645
Electronic ISSN
1881-1167
Publisher
Japan Society of Mathematical Education,Nippon Sugaku Kyoiku Gakkai
Volume
61
Issue
4
Pages
1131 - 1169
Language
English
Type
Article
Journal Title
Journal ISSN
Volume Title
Series
Abstract

We compute the fundamental group of the complement of each irreducible sextic of weight eight or nine (in a sense, the largest groups for irreducible sextics), as well as of 169 of their derivatives (both of and not of torus type). We also give a detailed geometric description of sextics of weight eight and nine and of their moduli spaces and compute their Alexander modules; the latter are shown to be free over an appropriate ring. © 2009 The Mathematical Society of Japan.

Course
Other identifiers
Book Title
Keywords
Fundamental group, Plane sextic, Torus type, Trigonal curve
Citation
Published Version (Please cite this version)